# SDR CA051117005

- Difficulty date: November 17, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Gippld GA8
- Aircraft time: 742 hours
- Engine: Lyc IO540K1A5
- Propeller: Hartzl HCC2YR1
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Control Cable
- Part number: W83420
- Condition: Broken
- Location: Jack Screw
- Part time: 301 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) AC DEPARTED, WHEN STAB TRIM STARTED TO RUN AWAY TO NOSE UP POSITION.  PILOT HAD TO HOLD WHEEL TO KEEP IN POSITION ON CLIMB.  AC LANDED AT MAINT BASE TO GET CHECKED OUT. CABLE TENSION WAS BROUGHT UP TO MAX TENSION IAW MM.  WHEN TENSION WAS CHECKED ON 17TH IT WAS 2 POUNDS LESS. TEMPERATURE CHANGE. WHEN ATTEMPTING TO BRING TENSION BACK UP TO MAX, TRIM CABLE SNAPED NEAR FWD DRUM.  IN APRIL AND MAY OF 2005 TRIM SYS WAS DOING A SIMILAR THING, MFG SUPPLIED US WITH NEW SCREW JACK, CABLE ASSY WHICH CURRED PROBLEM UNTIL NOW. TRIM CABLE HAS A TENSION OF 15 + OR - 5 WHICH SEEMS HIGH FOR A .0625 CABLE BUT HAS TO BE TO KEEPING TRIM SYS IN PLACE AS THERE IS NO FRICTION LOCK OR RATCHET SYS. (TC NR 20051117005)
